It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=Vanessacat;5249179]Hello I am new here with this problem . Was diagnosed with high blood pressure in March of this year lost 24 pounds . Anyways in August I had my first panic attack . Sorry I forgot to mention was put on metropolol 25 mgs. Okay now in August I had my first panic attack, I woke up around 3 a.m breathing was hard to do I kept breathing deep and it was not enough air. I was sweating, shaking, teeth chattering, numbness in arms , heaviness in body , I kept telling my husband I am dying!. After that episode that lasted a good fifteen minutes I calmed myself eith cold water , walking around and washing my hot flushed face. Now December I am getting what I think is panic attacks or anxiety attacks I wake up anywhere from 1 am to 3 am to tight chest ,pain underneath boob, arm tingling, dry mouth and trembling. Sometimes the symptoms are bad and sometimes I am able to pray drink water and shake in bed then drained I go to bed. I am always thinking I am going to have a stroke . I am going to die young and leave my kids . My poor husband gets woken up every night to try to comfort me . I did go to drs on 12/06 and was taken off metropolol and given ampolodine 5Mgs (hope spelling is ok) so took that the same day and then another attack that lasted several hours with severe nausea but not throwing up just feeling. So I said enough when I finally could go to bed I then woke up feeling hungover, headache, thirsty, heart pain. So now I am not taking anything I will see dr today vause I cannot handle this . Just want to know if anyone can relate. Never had chest pain until taking metropolol and now I have it constantly. I am losing hope I feel like I will die soon.[/QUOTE]



bp meds in general can cause anxiety. First you need to establish if you need them to begin with. Get a home arm monitor and check your bp three time three times same time each day for a month. If your average readings are above 140/90 then you may need meds or lifestyle changes like carefully watching salt intake, losing weight if needed, no smoking, drinking and caffeine, all the fun stuff and exercise preferably areobic. If you do need meds ask your doc to start you on 2.5mg of the amlodipine instead of 5mg. The toprol you used stays in the body a few days after stopping but most importantly you cannot stop motropolol cold turkey you need to taper off it over a few weeks or you get rebound bp and also "anxiety" insomnia, pins and needles etc etc. If weeks have past since using it and lowering your amlodopine doesn't reduce you attacks then consult a psychiatrist for an anxiolytic med like xanax or lorazepam for a short course (two weeks low dose) and see if this helps if not then further evaluation is needed and perhaps a consult with an anxiety specialist for some therapy and meds long term





All times are GMT -7. The time now is 03:53 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!